The Discovery Vitality Summit focuses on wellness. It is a holistic wellness summit that targets a range of practitioners in the wellness space, namely: dieticians, biokinetists, physiotherapists, sports doctors and nutritionists, coaches, life coaches, academics and researchers, as well as a small group of doctors (GP’s)

07:00 – 08:30 REGISTRATION

08:45 MC: Africa Melane welcome

09:00 – 09:30 OPENING

Dr Jonathan Broomberg
Discovery Health CEO

09:30 – 10:15 ADVANCES IN MEDICINE AS IT PERTAINS TO HEALTHY AGEING (45 minutes)

Almost 15 years on from his original work in genome sequencing, genomic research is playing an increasingly important role in identifying, treating and possibly even preventing the onset of non-communicable diseases. Dr Craig Venter provides detailed insight into the latest genomic advances and how these could significantly change the field of medicine.

Dr Craig Venter (pre-recorded)
PHD, Biochemist and Entrepreneur

10:15 – 11:00 TECHNOLOGY AND MY FITNESS, MY TRIBE, MY LIFE – SUPER SOCIAL FITNESS (45 minutes)

The increasingly interconnected world of technology provides significant advancements in monitoring and improving personal nutrition, fitness and training. It is a competitive landscape where every decision about the exercise we do and the food we eat, can be made better through technology.

Eric Friedman
Chief Technology Officer and Co-Founder of Fitbit

11:00 – 11:30 TEA & COFFEE

11:30 – 12:15 OUTWITTING THE COMPETITION – CREATING A PEAK PERFORMANCE COMPETITIVE EDGE (45 minutes)

A compelling line-up of industry speakers look at what it takes to consistently perform at the highest levels of sport. With competitive sport more professionalised and intense than it’s ever been, professional sportsmen and women follow programmes that go far beyond fitness or strength training. It spans nutrition, diet, sleeping patterns, mental capacity and strength, and much more. In this session we uncover the support structures (and accompanying programmes) that are required to achieve high performance in sports.

Professor Wayne Derman
Professor of Sports Science & Sports Medicine, Stellenbosch Research Unit for Sports Science and Sports Medicine

Dr Carol Austin
Head of Performance Support and Medical at Team MTN-Qhubeka pb Samsung, Africa’s first professional road cycling team. Under Carol’s leadership the team has progressed African athletes from national to world tour level performances. The team made history and earned respect through their performances at the 2015 Tour de France.

Lindsey Parry
Head sports scientist at the University of Pretoria’s Institute for Sports Research at the High Performance Centre and head coach of the 2015 Ladies comrades’ winner, Caroline Wöstmann.

12:15 – 13:15 NUTRITION – GOODBYE DIET FOOD, HELLO REAL FOOD! (60 minutes)

Real people need real food. In a world dogged by confusing diet mantras and the “next big thing” in nutritional advice, getting back to basics with good food choices is the path to nutritional success.

Deborah Cohen
author of A Big Fat Crisis: The Hidden Influences Behind the Obesity Epidemic, and How We Can End It.

Dr Elizabeth Dunford
Award-winning developer of FoodSwitch NOTE: How the app is changing food manufacturers behaviour with a focus on research.

Sam Kass
Former White House Senior Policy Advisor on Nutrition & Former Executive Director for First Lady Michelle Obama’s Let’s Move Campaign

13:15 – 14:15 LUNCH

14:15 – 15:15 PLAYING BIG BUSINESS – TAKING SUCCESS FROM THE FIELD TO THE BOARDROOM (60 minutes)

In the modern-day sports arena, success in the boardroom is just as important as success on the field. Every sports team, sportsman or woman recognises the power of creating a compelling brand. When a strong brand means a strong bottomline, how does business position and prepare itself for the opportunities at its fingertips, and what are the challenges lurking on the sidelines?

Ian Ayre
CEO, Liverpool FC

John Barnes
Former England defender and football manager

Phil Thompson
Former Liverpool FC and England footballer and captain

15:15 – 16:15 Headline Speaker

Boris Becker
Former world number one professional tennis player

16:15 CLOSING